Results 1 to 4 of 4

Thread: Better the devil you know ?

  1. #1

    Better the devil you know ?

    Although I am on holiday at the moment I am interested in members feelings about long term prescription drugs primarily for mental health. I am on a cocktail of drugs including lithium and mirtazapine and asthma meds. As I have maintained a relatively stable mood for some years now I am beginning to wonder whether I could reduce the mirtazapine to 30mg with a view to coming off it completely. I would not do this without a psychiatrist monitoring me. I have seen Dr J in the past but he is private and expensive but I would go back to him I think.
    I have been affected by the scare stories about no deal brexit and how this might affect supplies of medication. I know there is a stock pile of medication locally. This is a fact confirmed by a pharmacist I know.
    I donít think that I could come off the lithium unless it was making me ill. I do think that I want to reduce my meds. The only problem is sometimes the serious anxiety that I feel.

  2. #2
    Guardian of the North and kipper holder Angie's Avatar
    Join Date
    Feb 2012
    Location
    South Yorkshire
    Posts
    29,157
    Elizabeth, the drugs could be the reason that your stable and changing them could possibly change that, then you would have the issue of readjusting the meds again which can have an effect on your mental health.

    I know that being on them long term isnt always nice but if they are keeping you well that has to be a positive.
    If you canít fly, then run, if you canít run, then walk, if you canít walk, then crawl, but by all means keep moving.
    Quote by Martin Luther King JR

  3. #3
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    81,955
    I've come off mirtazapine purely as I didn't think it was helping me at all. So I think that if you feel strongly about it then why not? If you start to decrease it and things get worse for you, you can always increase it again - I know it doesn't work immediately, but you'd have that option...
    Please always remember that I am always right. I have a framed certificate to prove it.

    When in doubt, stop and think... WWSS? (What Would Suzi Say?)
    For more info please see
    THIS thread


  4. #4
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    44,087
    Honestly, hunni, as long as Iíve known you youíve always seemed to struggle with depression and associated anxiety. Youíre doing great at the moment and are pushing yourself to do things you werenít doing but my doctors have always said that you need to be stable for at least 6 months before trying to reduce medication. Be proud of what youíve achieved and consider very carefully, and with your doctors advice, before reducing the meds
    ĎWhen all else fails, use glitter insteadí

    Makaluluís Treasures can be found at https://www.facebook.com/Makalulus-T...1104380701269/

  5. The Following User Says Thank You to Paula For This Useful Post:

    ElizabethJane1 (30-09-19)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •